Florida, 2025Coastal Flood in Florida, September 9 to 13, 2025
September 9 to 13, 2025 · NWS JAX · 4 events in 4 counties and zones
Persistent onshore (northeasterly) winds along the local coast for several days created a local nor'easter which produced gusty coastal winds around 40 mph at times, waves of showers and isolated storms, rough surf, frequent rip currents and coastal / tidal flooding impacts around high tides at the northeast Florida coast, Intracoastal Waterway and the St. Johns River basin.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent onshore (northeasterly) winds along the local coast for several days created a local nor'easter which produced gusty coastal winds around 40 mph at times, waves of showers and isolated storms, rough surf, frequent rip currents and coastal / tidal flooding impacts around high tides at the northeast Florida coast, Intracoastal Waterway and the St. Johns River basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 9, 9:20 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 9, 9:20 AM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1020 AM EDT Tue Sep 9 2025
...New UPDATE...
.UPDATE...
Issued at 1020 AM EDT Tue Sep 9 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Minor adjustments were done to the forecast with PoPs and wind
speeds offshore. We also extended the Coastal Flood Advisory to
include the rest of the St. Johns River as some of the River
Gauges are nearing Minor Flood Stage.
Gusty conditions continue along the coast this morning, with some
sites reporting gusts in the 35mph to 40 mph. Northeasterly winds
will continue to bring in waves of showers and storms onshore and
into inland locations through the rest of the day, with NE FL
continuing to be the focus for highest chances of precipitation,
as PWATs sit above 2 inches, and coastal SE GA still expected to see
some showers and storms through the day.
Daytime highs will be in the lower 80s area wide today, with
cooler temps for those areas which see persistent waves of showers
moving inland from the coast. Overnight lows in the 70s across the
coast and NE FL, with upper 60s along interior SE GA.
&&
.NEAR TERM...
Issued at 116 AM EDT Tue Sep 9 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
A slow moving frontal boundary will be just south of the area
through Tonight, with high pressure to the north. The combination of
convergence along frontal zone, and diurnal heating will result in
convective development Today. The greatest chance will be across
NE FL, where better moisture resides. Dewpoints across inland SE
GA, will be about 10 degrees lower than coastal NE FL.
Due to the pressure gradient between the high and the front, the
elevated winds will continue over the coastal waters Today, keeping
winds quite gusty at the coast. The gradient is generally strongest
north of St Augustine.
Temperatures will be below normal this period.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 116 AM EDT Tue Sep 9 2025
The frontal boundary will sink into southern FL this period, as high
pressure ridge builds from the north. Precipitation chances will
once again be greatest over NE FL due to proximity to frontal
zone, but drier air will filter south across region throughout
this period. So, SE GA will largely be dry Wednesday, then on
Thursday it will be largely dry northwest of a line from Lake City
to Fernandina Beach.
&&
.LONG TERM...
(Friday through Monday)
Issued at 116 AM EDT Tue Sep 9 2025
The high will build to the northeast Friday. Long range models are
showing an inverted trough developing near the coast in the onshore
flow pattern. This trough would tighten the pressure gradient
leading to enhanced onshore flow, and elevated winds at the coast
over the weekend. The position of the trough and the high to the
north will also allow drier air to advect south into region.
Precipitation chances this period, will be limited to areas near
the coast.
Expecting bands of showers to develop in the trough this period,
with this activity moving ashore, before dissipating in the drier
inland airmass.
Below normal temperatures are expected this period. With the dry
airmass inland, and more moist onshore flow at the coast, there will
be wide ranges in overnight readings of around 10 degrees between
coast and inland. The temperature gradient will be fairly sharp at
night along coastal counties. For example, lows over Duval county
will range from the mid 60s inland to lower 70s at the beach front
communities.
&&
.AVIATION...
(12Z TAFS)
Issued at 0803 AM EDT Tue Sep 9 2025
Northeasterly winds will continue through the TAF period, with
coastal sites seeing gusts in the 25-30 knot range and inland
locations a bit lower in the 20-25 knot range. Showers are
expected to move onshore throughout the day, with periods of TSRA
during the afternoon hours possible for some of TAF sites. MVFR
cigs will continue through the majority day for most of the TAF
sites as moisture from the Atlantic moves onshore.
&&
.MARINE...
Issued at 116 AM EDT Tue Sep 9 2025
The region will be between high pressure to the north and northeast,
and a frontal zone to the south through this week into the weekend.
A tightened gradient Today, will keep winds elevated. The wind will
decrease Wednesday and Thursday. An inverted trough is expected to
develop along the coast Friday into the weekend, leading to another
round of elevated winds.
Rip currents: High through Wednesday
&&
.HYDROLOGY...
Issued at 116 AM EDT Tue Sep 9 2025
Enhanced northeast flow will continue to produce coastal flood
potential through this evenings high tide. The winds come down
Tuesday night into Wednesday, decreasing flood potential.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 83 65 86 62 / 20 10 10 0
SSI 80 72 82 70 / 40 30 30 10
JAX 82 72 84 70 / 70 50 50 20
SGJ 83 73 84 74 / 90 70 70 40
GNV 84 70 85 69 / 80 50 60 20
OCF 83 72 84 71 / 90 50 70 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 6 AM EDT Wednesday for FLZ124-125-
132-137-138-225-233-325-333-633.
High Rip Current Risk through late Wednesday night for FLZ124-
125-138-233-333.
GA...Coastal Flood Advisory until 6 AM EDT Wednesday for GAZ154-166.
High Rip Current Risk through late Wednesday night for GAZ154-
166.
AM...Small Craft Advisory until midnight EDT tonight for AMZ450-452-
470-472.
&&In the hours before
Special weather statement, Sep 9, 7:01 AM EST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
801 AM EDT Tue Sep 9 2025
FLZ125-233-091245-
Northeast Coastal St. Johns FL-Coastal Duval FL-
801 AM EDT Tue Sep 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES THROUGH 845 AM EDT...
At 759 AM EDT, Doppler radar was tracking an area of showers and a
thunderstorm 8 miles east of Neptune Beach, or 9 miles northeast of
Ponte Vedra Beach, moving southwest at 15 mph.
HAZARD...Wind gusts around 40 mph. Mayport recently had a wind gust
to 35 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
UNF, Ponte Vedra Beach, Jacksonville Beach, Atlantic Beach, Neptune
Beach, Palm Valley, Sawgrass, Mayport, Craig Field, and San Pablo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3011 8145 3032 8156 3041 8158 3044 8136
3018 8131
TIME...MOT...LOC 1159Z 066DEG 13KT 3032 8126
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYLocal storm report, Sep 9, 7:50 AM EST, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
850 AM EDT Tue Sep 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM Tstm Wnd Gst 1 NNE Saint Augustine B 29.86N 81.27W
09/08/2025 M43 MPH St. Johns FL C-Man Station
CMAN station SAUF1 which is 1 NNE Saint
Augustine Beach reported a wind gust to 43
mph or 37 knots from 070 degrees. Showers
and isolated storms were around the station.
&&
arsSpecial weather statement, Sep 9, 8:30 AM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
930 AM EDT Tue Sep 9 2025
FLZ124-125-091445-
Coastal Duval FL-Coastal Nassau FL-
930 AM EDT Tue Sep 9 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES THROUGH 1045 AM EDT...
At 930 AM EDT, Doppler radar was tracking heavy showers and a
thunderstorm 15 miles east of Amelia City, or 15 miles east of
Fernandina Beach, moving west at 20 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fernandina Beach, Atlantic Beach, Yulee, Neptune Beach, Mayport,
Talbot Island, Craig Field, Amelia City, Little Talbot Island, and
Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3030 8140 3034 8155 3069 8160 3069 8141
3032 8134
TIME...MOT...LOC 1330Z 081DEG 19KT 3059 8120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYCoastal Flood, Coastal Nassau
- When
- September 9, 10:34 AM EST
- Where
- Coastal Nassau forecast zone
- Reported by
- Local Official
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
Pictures were shared via social media of a road closure due to minor tidal flooding along N Front St in Fernandina Beach.
Coastal Flood, South Central Duval
- When
- September 9, 12:05 PM EDT
- Where
- South Central Duval forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
The media shared images and video of tidal flooding near Hogans Creek in downtown | Jacksonville. This area floods nearby streets at minor tidal flooding category.
Coastal Flood, Northeast Coastal St. Johns County
- When
- September 9, 12:46 PM EST to September 13, 12:46 PM EST
- Where
- Northeast Coastal St. Johns County forecast zone
- Reported by
- NWS Employee
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
Beginning September 9th, water would overtop the sea wall along Avenida Menendez near Castillo de San Marco and the Bayfront Marin House flooding the nearby sidewalks, road and parking lot during each high tide cycle. On September 9th, significant tidal flooding impacted St. George St and South St with floodwater reaching the undercarriage of low clearance vehicles. The Tide Station at St Augustine Municipal Marina measured 2.28 ft MHHW at 146 PM on Sep 13th during high tide.
Coastal Flood, Coastal Flagler
- When
- September 9, 2:00 PM EST to September 13, 6:09 PM EST
- Where
- Coastal Flagler forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
At 3 pm on 9/9, Flagler County EM reported that water levels within the Intracoastal Waterway were peaking over docks and approaching the top of the sea wall. At 6:20 pm on 9/9, a mesonet stations at the Hammock Dunes | Bridge to the east of Palm Coast and at Marineland measured peak wind gusts of 41 mph as a band of heavy | downpours moved across the area. At 6:55 pm on 9/9, the county EM team reported tidal flooding that was inundating the intersection of South Flagler Avenue and 23rd Street South in | Flagler Beach. At 2:30 pm on 9/10, the EM reported that water levels | within the Intracoastal Waterway were | peaking over residential docks and | approaching the top of the sea wall. A photo was shared that showed water levels are | slightly higher than they were during high | tide 24 hours ago at this location. At 5:05 pm on 9/10, Flagler County EM reported tidal flooding inundated areas around the intersection | of South Flagler Avenue and 23rd Street | South in Flagler Beach. On 9/13, EM reported tidal flooding along | South Flagler Avenue inundating the roadway | and driveway of a local home near the | intersection of South 23rd Street in Flagler | Beach.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Kentucky, September 9 to 30, 202522 events
- Drought in Tennessee, September 9 to 30, 202518 events
- Drought in Illinois, September 9 to 30, 202517 events
- Drought in Missouri, September 9 to 30, 202515 events
- Drought in Missouri, September 9 to 30, 202511 events
- Flood and Hail in Kansas, September 9 to 10, 2025$2,000 · 2.5 in hail · 10 events
- Drought in Arkansas, September 9 to 30, 20259 events
- Flash Flood and Hail in Texas, September 9, 2025$4,000 · 1 in hail · 7 events
- Drought in Mississippi, September 9 to 30, 20256 events
- Drought in Missouri, September 9 to 30, 20252 events
- Tornado and Hail in Colorado, September 9, 20251.75 in hail · 2 events
- Heavy Rain in California, September 9 to 10, 20252 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289611, 1289609, 1289612, 1289610.